MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS IJS-E; IJS-E BASE PLATE ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS IJS-E; IJS-E BASE PLATE ASSEMBLY
Model Number IJS-E Base Plate Assembly
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As per the indications for use of the ijs-e system, "the system is intended to provide temporary stabilization of the elbow joint after trauma or chronic elbow dislocation.Potential ijs-e construct failures such as stress fractures of the bones, loosening of the construct, instability, delayed soft tissue healing, or incomplete healing may occur." furthermore, the device's contraindications state " the ijs-e system should not be used if the following are present: active or latent infection, sepsis, insufficient quantity/quality of bone (bone loss greater than 30% of the total articulation or involving an entire column of the distal humerus, coronoid bone losee of 50% or more) and/or soft tissue, material sensitivity, or patients with open growth plates." the implant is intended for temporary stabilization while bone and ligament healing occurs.As per reports, the surgeon installed the implant to "salvage the natural anatomy for a patient who likely needs a total elbow replacement down the road." the x-rays indicate the patient had severe bone deformity and was reported to have rheumatoid arthritis.As per sd's investigation, the available information indicates noncompliance with the ijs-e system's instructions for use.As per reports from the surgeon, prior to implantation they were aware that this case would push the limits of the ijs-e system and possibly would result in ineffective treatment.
 
Event or Problem Description
Proximal connecting rod of ijs-e stabilizer broke at the clamp.Patient had rheumatoid arthritis and did not heal properly.X-rays were taken 6 months post-op.

Brand Name
SKELETAL DYNAMICS IJS-E
Common Device Name
IJS-E BASE PLATE ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
miami FL 33156
Manufacturer Contact
alejandro ros
7300 n kendall drive
miami, FL 33156
3055967585
MDR Report Key15748999
Report Number3006742481-2022-00009
Device Sequence Number6225478
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Biomedical Engineer
Remedial Action Patient Monitoring,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberIJS-E Base Plate Assembly
Device Catalogue NumberIJS-ELB-BPA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale